Alert archive / Indiana / River Flood Warnings in 2011

River Flood Warning 29, NWS Northern Indiana

March 4, 2011Cass County, Miami County, Wabash County, Indiana

NWS Northern Indiana issued this river flood warning at Mar 4, 2011, 12:43 PM EST for Cass County, Miami County, Wabash County, Indiana. It took effect at Mar 5, 2011, 8:00 PM EST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2011, 12:43 PM EST (17:43 UTC)
In effect from
Mar 5, 2011, 8:00 PM EST
Expired
Mar 5, 2011, 10:12 PM EST
In force
2 hr
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties Cass County, IN, Miami County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 70 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Wabash (WABI3). The gauge peaked at 13.31 ft at Mar 3, 2011, 1:00 PM EST.

actionminormoderate10152003/0403/0503/0603/07
Action stage
10 ft
Minor stage
14 ft
Moderate stage
19 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03325000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

079 
WGUS43 KIWX 041743
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1243 PM EST FRI MAR 4 2011

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...MIAMI AND WABASH 
  COUNTIES
  WABASH RIVER AT WABASH AFFECTING CASS...MIAMI AND WABASH COUNTIES
  SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE AFFECTING 
  ALLEN COUNTY

...FLOODING SEVERITY CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN OHIO...
  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS 
  COUNTIES

.MINOR TO MODERATE FLOODING IS EXPECTED ACROSS THE AREA DUE TO RECENT 
SNOWMELT AND RAINFALL...COMBINED WITH ADDITIONAL FORECAST 
PRECIPITATION FRIDAY AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS...SOONER IF NECESSARY.

&&

INC003-051743-
/O.NEW.KIWX.FL.W.0027.110305T2300Z-000000T0000Z/
/ROOI3.1.ER.110305T2300Z.110307T0000Z.000000T0000Z.NO/
1243 PM EST FRI MAR 4 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE
* FROM SATURDAY EVENING UNTIL FURTHER NOTICE.
* AT 12 PM FRIDAY THE STAGE WAS 7.8 FEET AND FALLING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SATURDAY EVENING  
  AND CREST NEAR 14.8 FEET AROUND  7 PM SUNDAY MARCH  6.
* AT 15.0 FEET...FLOODING OF LOWLAND AND FARMLAND NEAR THE RIVER 
  INCREASES.

$$

OHC039-051-171-051742-
/O.CON.KIWX.FL.W.0017.000000T0000Z-000000T0000Z/
/STRO1.2.RS.110228T2035Z.110308T1200Z.000000T0000Z.NO/
1243 PM EST FRI MAR 4 2011

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE TIFFIN RIVER NEAR STRYKER
* UNTIL FURTHER NOTICE.
* AT 12 PM FRIDAY THE STAGE WAS 12.7 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* AT 15.0 FEET...SEVERAL RURAL BUILDINGS FLOOD AND FLOODING BEGINS TO
  AFFECT RESIDENTS IN THE VILLAGE OF STRYKER. MANY ROADS BECOME 
  IMPASSIBLE.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.3 FEET WHICH OCCURRED 
  ON JAN 10 2008.

$$

INC017-103-169-051742-
/O.NEW.KIWX.FL.W.0028.110306T0300Z-110308T0800Z/
/NMCI3.1.ER.110306T0300Z.110306T1200Z.110307T0800Z.NO/
1243 PM EST FRI MAR 4 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EEL RIVER AT NORTH MANCHESTER
* FROM SATURDAY EVENING TO LATE MONDAY NIGHT.
* AT 11 AM FRIDAY THE STAGE WAS 5.1 FEET AND STEADY.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SATURDAY NIGHT  
  AND CREST NEAR 10.0 FEET AROUND  7 AM SUNDAY MARCH  6 AND FALL 
  BELOW FLOOD STAGE AROUND  3 AM MONDAY MARCH  7.
* AT 10.0 FEET...FLOOD WATERS NEAR LUMBER COMPANY AND TRAILER COURT 
  ON SOUTH MILL STREET.
$$

INC017-103-169-051742-
/O.NEW.KIWX.FL.W.0029.110306T0500Z-110308T1825Z/
/WABI3.1.ER.110306T0500Z.110306T1800Z.110307T1825Z.NO/
1243 PM EST FRI MAR 4 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT WABASH
* FROM LATE SATURDAY NIGHT TO TUESDAY AFTERNOON.
* AT 11 AM FRIDAY THE STAGE WAS 12.8 FEET AND FALLING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* AT 14.0 FEET...LOWLAND FLOODING BEGINS IN RURAL WABASH COUNTY.

$$
2 follow-up statements
536 
WGUS83 KIWX 050315
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1015 PM EST FRI MAR 4 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...MIAMI AND WABASH 
  COUNTIES 
  WABASH RIVER NEAR LINN GROVE AFFECTING ADAMS AND WELLS COUNTIES 
  WABASH RIVER AT WABASH AFFECTING CASS...MIAMI AND WABASH COUNTIES 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND
  STARKE COUNTIES 
  MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES 
  SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE AFFECTING 
  ALLEN COUNTY 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  WABASH RIVER NEAR BLUFFTON AFFECTING HUNTINGTON AND WELLS COUNTIES
  MAUMEE RIVER AT FORT WAYNE AFFECTING ALLEN AND PAULDING COUNTIES 
  SAINT JOSEPH RIVER OHIO BELOW MONTPELIER AFFECTING WILLIAMS COUNTY
  SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB 
  AND DEFIANCE COUNTIES 
  SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN 
  WERT COUNTIES 
  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS
  COUNTIES 
 
.MINOR TO MODERATE FLOODING WILL CONTINUE ACROSS THE AREA DUE TO THE 
COMBINATION OF PREVIOUS SNOW MELT AND PRECIPITATION...AND ADDITIONAL
HEAVY RAINFALL FORECAST FOR TONIGHT AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS...SOONER IF NECESSARY.

&&

INC003-OHC125-060315-
/O.CON.KIWX.FL.W.0020.000000T0000Z-000000T0000Z/
/FTWI3.2.ER.110302T0250Z.110307T0600Z.000000T0000Z.NO/
1015 PM EST FRI MAR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE MAUMEE RIVER AT FORT WAYNE
* UNTIL FURTHER NOTICE.
* AT 7 PM FRIDAY THE STAGE WAS 17.2 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 21.9 FEET AROUND  1 
  AM MONDAY MARCH  7 AND BEGIN FALLING.
* AT 22.0 FEET...FLOODING BECOMES SERIOUS. TWENTY-FOUR HOUR FLOOD 
  FIGHTING COMMENCES IF RIVER CONTINUES TO RISE. 

$$

OHC039-069-060314-
/O.EXT.KIWX.FL.W.0018.000000T0000Z-110309T0200Z/
/DEFO1.1.ER.110301T0148Z.110302T2330Z.110308T0200Z.NO/
1015 PM EST FRI MAR 4 2011


  FOR THE MAUMEE RIVER NEAR DEFIANCE 
* UNTIL TUESDAY EVENING.
* AT 5 PM FRIDAY THE STAGE WAS 10.6 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.2 FEET AROUND  7 
  AM SUNDAY MARCH  6 AND FALL BELOW FLOOD STAGE AROUND  9 PM MONDAY 
  MARCH  7.
* AT 13.0 FEET...FLOODING OCCURS ALONG AUGLAIZE...EAST FRONT AND 
  SUMMIT STREETS NEAR STATE ROUTES 424 AND 281.

$$

OHC171-060314-
/O.CON.KIWX.FL.W.0024.000000T0000Z-000000T0000Z/
/MONO1.2.ER.110305T1000Z.110307T1200Z.000000T0000Z.NO/
1015 PM EST FRI MAR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE SAINT JOSEPH RIVER OHIO BELOW MONTPELIER
* UNTIL FURTHER NOTICE.
* AT 8 AM FRIDAY THE STAGE WAS 10.7 FEET AND FALLING.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY SATURDAY 
  MORNING  AND CREST NEAR 14.4 FEET AROUND  7 AM MONDAY MARCH  7. 
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 14.0 FEET...COUNTY ROAD K, ONE MILE SOUTHWEST OF MONTPELIER IS 
  FLOODED. FLOOD WATERS AFFECT THE SOUTHEAST SIDE OF PIONEER AND 
  COVER LARGE AREAS OF LOW LAND AND AGRICULTURAL LAND NEAR THE RIVER.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 14.4 FEET WHICH OCCURRED 
  ON FEB 7 2008.

$$

INC003-033-OHC039-060314-
/O.CON.KIWX.FL.W.0025.000000T0000Z-000000T0000Z/
/NVLI3.2.ER.110305T0424Z.110308T1800Z.000000T0000Z.NO/
1015 PM EST FRI MAR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE
* UNTIL FURTHER NOTICE.
* AT 9 PM FRIDAY THE STAGE WAS 11.9 FEET AND STEADY.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY NIGHT AND 
  CREST NEAR 15.3 FEET AROUND  1 PM TUESDAY MARCH  8. ADDITIONAL 
  RISES ARE POSSIBLE THEREAFTER.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.7 FEET WHICH OCCURRED 
  ON FEB 8 2008.

$$

INC003-060314-
/O.EXT.KIWX.FL.W.0027.110305T2000Z-000000T0000Z/
/ROOI3.1.ER.110305T2000Z.110307T0000Z.000000T0000Z.NO/
1015 PM EST FRI MAR 4 2011

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE 
* FROM SATURDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 8 PM FRIDAY THE STAGE WAS 7.8 FEET AND FALLING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SATURDAY AFTERNOON
  AND CREST NEAR 15.1 FEET AROUND  7 PM SUNDAY MARCH  6. ADDITIONAL 
  RISES ARE POSSIBLE THEREAFTER.
* AT 15.0 FEET...FLOODING OF LOWLAND AND FARMLAND NEAR THE RIVER 
  INCREASES.

$$

INC001-003-OHC161-060314-
/O.CON.KIWX.FL.W.0012.000000T0000Z-000000T0000Z/
/DCRI3.2.RS.110228T1319Z.110303T0945Z.000000T0000Z.NO/
1015 PM EST FRI MAR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE SAINT MARYS RIVER NEAR DECATUR
* UNTIL FURTHER NOTICE.
* AT 7 PM FRIDAY THE STAGE WAS 20.7 FEET AND FALLING.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL FALL TO NEAR 20.2 FEET AROUND  1 AM 
  SATURDAY MARCH  5. 
* AT 20.5 FEET...INDIANA 101 NORTH OF PLEASANT MILLS IS CLOSED BY 
  FLOOD WATER. EXTENSIVE AGRICULTURAL FLOODING IS IN PROGRESS. 
  RESIDENTS OF THE EAST AND SOUTHEAST SIDE OF DECATUR BECOME 
  CONCERNED.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 21.0 FEET WHICH OCCURRED 
  ON JAN 16 2007.

$$

OHC039-051-171-060314-
/O.CON.KIWX.FL.W.0017.000000T0000Z-000000T0000Z/
/STRO1.2.RS.110228T2035Z.110308T0600Z.000000T0000Z.NO/
1015 PM EST FRI MAR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE TIFFIN RIVER NEAR STRYKER
* UNTIL FURTHER NOTICE.
* AT 9 PM FRIDAY THE STAGE WAS 12.6 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 15.6 FEET AROUND  7 
  AM TUESDAY MARCH  8 AND BEGIN FALLING.
* AT 16.0 FEET...WATER WILL COVER PORTIONS OF STATE ROUTES 191 AND 
  34, AND COUNTY ROAD F.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 16.0 FEET WHICH OCCURRED 
  ON FEB 8 2008.

$$

INC017-103-169-060314-
/O.EXT.KIWX.FL.W.0028.110306T0100Z-110308T0800Z/
/NMCI3.1.ER.110306T0100Z.110306T1200Z.110307T0800Z.NO/
1015 PM EST FRI MAR 4 2011

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE EEL RIVER AT NORTH MANCHESTER 
* FROM SATURDAY EVENING TO LATE MONDAY NIGHT.
* AT 9 PM FRIDAY THE STAGE WAS 5.1 FEET AND STEADY.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SATURDAY EVENING  
  AND CREST NEAR 10.2 FEET AROUND  7 AM SUNDAY MARCH  6 AND FALL 
  BELOW FLOOD STAGE AROUND  3 AM MONDAY MARCH  7.
* AT 10.0 FEET...FLOOD WATERS NEAR LUMBER COMPANY AND TRAILER COURT 
  ON SOUTH MILL STREET.

$$

INC001-179-060314-
/O.EXT.KIWX.FL.W.0009.000000T0000Z-000000T0000Z/
/LYNI3.1.ER.110301T0336Z.110302T0600Z.000000T0000Z.NR/
1015 PM EST FRI MAR 4 2011


  FOR THE WABASH RIVER NEAR LINN GROVE 
* UNTIL FURTHER NOTICE.
* AT 6 PM FRIDAY THE STAGE WAS 11.6 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.2 FEET AROUND  1 
  AM TUESDAY MARCH  8 AND BEGIN FALLING.
* AT 12.0 FEET...THE FLOODING OF COUNTY ROADS BEGIN.

$$

INC069-179-060314-
/O.CON.KIWX.FL.W.0010.000000T0000Z-000000T0000Z/
/BLFI3.2.ER.110228T1144Z.110302T1300Z.000000T0000Z.NO/
1015 PM EST FRI MAR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE WABASH RIVER NEAR BLUFFTON
* UNTIL FURTHER NOTICE.
* AT 8 AM FRIDAY THE STAGE WAS 12.9 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL TO NEAR 11.9 FEET AROUND  1 AM 
  SATURDAY MARCH  5. 
* AT 13.0 FEET...ACCESS ROAD TO BLUFFTON WASTEWATER TREATMENT PLANT 
  IS FLOODED.

$$

INC017-103-169-060314-
/O.EXT.KIWX.FL.W.0029.110306T0100Z-110308T1200Z/
/WABI3.1.ER.110306T0100Z.110306T1800Z.110307T1200Z.NO/
1015 PM EST FRI MAR 4 2011

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE WABASH RIVER AT WABASH 
* FROM SATURDAY EVENING TO TUESDAY MORNING.
* AT 9 PM FRIDAY THE STAGE WAS 10.8 FEET AND FALLING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SATURDAY EVENING  
  AND CREST NEAR 15.4 FEET AROUND  1 PM SUNDAY MARCH  6 AND FALL 
  BELOW FLOOD STAGE AROUND  7 AM MONDAY MARCH  7.

$$

INC091-141-149-060314-
/O.EXT.KIWX.FL.W.0026.110305T2100Z-110310T1800Z/
/DAVI3.1.ER.110305T2100Z.110306T1200Z.110309T1800Z.NO/
1015 PM EST FRI MAR 4 2011

THE FLOOD WARNING HAS BEEN EXTENDED
  FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 
* FROM SATURDAY AFTERNOON TO THURSDAY AFTERNOON.
* AT 10 PM FRIDAY THE STAGE WAS 9.1 FEET AND STEADY.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE SATURDAY AFTERNOON
  AND CREST NEAR 10.6 FEET AROUND  7 AM SUNDAY MARCH  6 AND FALL 
  BELOW FLOOD STAGE AROUND  1 PM WEDNESDAY MARCH  9.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.

$$
889 
WGUS83 KIWX 060312
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1012 PM EST SAT MAR 5 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...MIAMI AND WABASH 
  COUNTIES
  WABASH RIVER AT WABASH AFFECTING CASS...MIAMI AND WABASH COUNTIES
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

INC017-103-169-060342-
/O.CAN.KIWX.FL.W.0028.110306T0500Z-110307T0500Z/
/NMCI3.1.ER.110306T0500Z.110306T0500Z.110306T0500Z.NO/
1012 PM EST SAT MAR 5 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE EEL RIVER AT NORTH MANCHESTER
* AT 9 PM SATURDAY THE STAGE WAS 8.5 FEET
* FLOOD STAGE IS 9.0 FEET.

$$

INC017-103-169-060342-
/O.CAN.KIWX.FL.W.0029.000000T0000Z-110308T1200Z/
/WABI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1012 PM EST SAT MAR 5 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE WABASH RIVER AT WABASH
* AT 9 PM SATURDAY THE STAGE WAS 12.3 FEET
* FLOOD STAGE IS 14.0 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 4, 4:21 AM EST, 8 hours 22 minutes earlier.

Area forecast discussion, Mar 4, 4:21 AM EST, 8 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 AM EST FRI MAR 4 2011

.SHORT TERM...
COMPLICATED PD ESP IN LIGHT OF STREAM PHASING ISSUES SEEN IN MOST
GUIDANCE AND QUITE VARIED PCPN DETAILS.

VIGOROUS SW TROUGH EJECTING OUT OF THE CNTRL ROCKIES THIS MORNING
BUT HANDLED QUITE DIFFERENTLY SHRT TERM W/GUIDANCE SPLIT BTWN
GREATER PORTION OF JET ENERGY SPLITTING OFF W/SRN STREAM WAVE SAT
AND SUBSEQUENT EWD PHASING OVR THE ERN OH VALLEY WHILE REMAINDER
TAKES A STGR NRN STREAM REFLECTION EWD THROUGH THE LAKES. THUS GIVEN
CONTD UNCERTAINTY IN LTR PDS...NAMELY SAT AFTN/SAT NIGHT...WILL HOLD
CLOSE TO PRIOR GRIDDED CONTINUITY.

UNTIL THEN QUITE WET. LLJ POSITIONED THROUGH THE MID MS VALLEY THIS
MORNING LEADING TO AN EXPANDING AREA OF CONVECTION ALG INTERSECTION
OF SFC WARM FNT AND ALG NRN EDGE OF DEEPER LL THETA-E PLUME SEEN IN
00Z RAOBS. XPC THIS TO CARRY NEWD THIS MORNING UP THROUGH THE WABASH
VALLEY. HWVR WMFNT LIFTS RAPIDLY NWD BY AFTN WHILE LLJ SHIFTS EWD
INTO ERN OH AND SEE LTL CLEAR CUT FOCUS TO CONT W/CAT POPS THIS AFTN
AND MADE SLIGHT DOWNWARD ADJUSTMENT.

OTHERWISE SECONDARY LLJ DVLPMNT AHD OF EJECTING MID LVL TROUGH AND
APCHG SFC WAVE SIGNALS HEAVY RAINFALL LIKELY TONIGHT. IN FACT
HIGHRES GUIDANCE TRENDS SHOW MORE ROBUST LL THETA-E ADVTN AND AS
SUCH HOLD A GREATER POTENTIAL FOR THUNDER OVERNIGHT...ESP SE HALF IN
PROXIMITY TO GREATER OVERALL LL MASS FLUX WITHIN CORE OF DEEPEST
FORCED ASCENT. UNCERTAINTY SPIKES AFT THAT GIVEN STREAM PHASING
ISSUES BUT PREFERENCE THIS MORNING WAS TO HOLD CLOSE TO OP GFS
SOLUTION GIVEN STRIKING SPRT FM GEFS MEMBERS. THIS LENDS TO A DEEPER
NRN STREAM REFLECTION AND CONSEQUENTLY SLWR EWD EJECTION OF MID LVL
TROUGH. IN ADDN...THIS SPRTS LIGHT PCPN CONTG INTO SAT NIGHT AS MID
LVL TROUGH LAGS AND SOME SEMBLANCE OF A TROWAL TRIES TO DVLP.
RAPIDLY DEEPENING CAA WING BEHIND SFC CYCLONE SAT AFTN WILL YIELD
SOME LIGHT SNOW BUT ONLY TOKEN ACCUMULATIONS XPCD AOB 1 INCH.

&&

.LONG TERM...
TUESDAY THROUGH SUNDAY...THE MAIN CHALLENGES THIS PERIOD INCLUDE THE
TIMING AND COVERAGE OF RAIN LATE IN THIS PERIOD. A VERY LARGE BLOCK
WELL UPSTREAM WILL CAUSE SYSTEMS TO EJECT FROM THE WEST OR SW CONUS
INTO THE MIDWEST. BLENDED THE CIPS AND CPC 500 MB ANALOGS WITH THE
OPERATIONAL RUNS OF THE CANADIAN GEM AND ECMWF. THE GFS APPEARS TOO
PROGRESSIVE AND APPEARS TO BRING COLD AIR IN TOO FAST THIS COMING
WEEKEND. THERE IS A STRONG SIGNAL THAT THE LATTER PART OF THIS
PERIOD WILL BE UNSETTLED AND WET. THIS SOLUTION IS SUPPORTED BY THE
ANALOGS...CANADIAN GEM AND THE ECMWF...ALTHOUGH THERE ARE SOME
TIMING DIFFERENCES. THERE IS CONCERN FOR HEAVY RAIN CAUSING FLOODING
AS THIS EVENT HAS THE POTENTIAL FOR A LONG DURATION...ESPECIALLY PER
ECMWF SOLUTION. FOR THIS PACKAGE...HAVE RAISED RAIN CHANCES FRIDAY
THROUGH SATURDAY. FOR NOW...LEFT SUNDAY DRY...BUT THERE IS POTENTIAL
THIS EVENT COULD LINGER THROUGH NEXT WEEKEND. THE POTENTIAL FOR A
WINTRY MIX IS DEPENDENT UPON THE TIMING AND TRACK OF THE SURFACE
LOW. FOR NOW HAVE RAIN CHANGING TO SNOW SATURDAY NIGHT AND ENDING
SUNDAY. OTHERWISE...TEMPERATURES SHOULD BE NEAR NORMAL TUESDAY
THROUGH THURSDAY WITH DRY CONDITIONS. FAVORED THE COOLER MET PER
SUPERIOR VERIFICATION OVER THE GFS/MAV IN THIS TYPE OF RETURN FLOW
SITUATION.

&&

.HYDROLOGY...
HEADWATER BASIN POINTS CONT TO SHOW A FALLING TREND EARLY THIS
MORNING AND XPCD THIS WILL CONTINUE INTO TONIGHT BFR APPRECIABLE
RAINFALL YIELDS ADDNL PROBLEMS BEGINNING THIS WEEKEND THROUGH NEXT
WEEK. 00Z CONSENSUS TRENDED HIGHER WITH QPF AMOUNTS THROUGH 00Z
SUNDAY...AND ON THE ORDER OF 1.5-2.0 INCH THROUGH SE HALF OF CWA.
IN ADDN...GREATER SIGNALS FOR EMBEDDED THUNDER ESP TONIGHT THERE
W/LOCAL POINT AMOUNTS FAR SE NR 3.0 INCHES PSBL AS EVIDENT IN SVRL
HIGHRES MODELS. THUS PERSONS WHO LIVE IN FLOOD PRONE AREAS IN THE FLOOD
WATCH AREA SHOULD RUSH FLOOD MITIGATION PREPARATIONS TO COMPLETION TODAY.

&&

.AVIATION...
SLW SATURATION THIS MORNING WITHIN RETREATING POLAR WEDGE. HWVR
WMFNT LOCATED THROUGH SRN IL/SRN IN LIFTING RAPIDLY NWD
W/EXPANDING AREA OF CONVN NOTED N OF KEVV. TRAJECTORIES WOULD
STEER THIS NEWD BYPASSING KSBN TERMINAL BUT NEARING KFWA TERMINAL
TWD 15/16Z BUT LIKELY STAYING SOUTH. WILL CONT TO MONITOR. STG LLJ
AND CONCURRENT LLWS WILL SHIFT EAST OF AREA TWD MID MORNING.

OTHERWISE VFR CONDS TO START WILL RAPIDLY DETERIORATE THROUGH THIS
MORNING AS SFC WMFNT LIFTS NORTH INTO MICHIGAN. DEEPENING WARM
SECTOR AND INCREASING LL MSTR W/EXPANDING RAIN WILL YIELD MVFR
CIGS BY AFTN. WIDESPREAD IFR CONDS XPCD TONIGHT INADV OF SFC LOW
AND SECONDARY/HEAVIER RAIN W/EMBEDDED THUNDER. WILL ATTEMPT TIMING
OF OVERNIGHT CONVECTION IN 12Z ISSUANCE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH FROM THIS EVENING THROUGH SATURDAY EVENING FOR
     INZ009-018-022>027-032>034.
MI...NONE.

OH...FLOOD WATCH FROM THIS EVENING THROUGH SATURDAY EVENING FOR
     OHZ001-002-004-005-015-016-024-025.
LM...NONE.

&&

SHORT TERM...T
LONG TERM...SKIPPER
AVIATION...T
Hazardous weather outlook, Mar 4, 5:28 AM EST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
528 AM EST FRI MAR 4 2011

INZ003>008-012>017-020-MIZ077>081-051030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO...
BROOKSTON...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE
528 AM EST FRI MAR 4 2011 /428 AM CST FRI MAR 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT IN ASSOCIATION WITH
LOW PRESSURE MOVING THROUGH THE AREA. SOME OF THESE STORMS COULD
PRODUCE HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT INTO
WEDNESDAY ALONG WITH A CHANCE FOR HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

RAINFALL REPORTS WOULD BE GREATLY APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ009-018-022>027-032>034-OHZ001-002-004-005-015-016-024-025-051030-
DE KALB-ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...AUBURN...GARRETT...FORT WAYNE...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
528 AM EST FRI MAR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM THIS MORNING GENERALLY
SOUTH OF HIGHWAY 24. THERE IS A GREATER CHANCE FOR THUNDERSTORMS
TONIGHT IN ASSOCIATION WITH LOW PRESSURE MOVING THROUGH THE AREA.
SOME OF THESE STORMS COULD PRODUCE HEAVY RAINFALL LEADING TO A
RISK FOR AREAL FLOODING.

MANY RIVERS IN THE AREA REMAIN IN FLOOD. PLEASE REFER TO THE
LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR ADDITIONAL DETAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR EMBEDDED THUNDERSTORMS WITH HEAVY RAINFALL
SATURDAY MORNING. OTHERWISE FLOODING WILL CONTINUE ON MANY RIVERS
THROUGH THE PERIOD. PLEASE REFER TO THE LATEST RIVER STATEMENTS
AND AREAL FLOOD WATCH FOR ADDITIONAL DETAILS.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT INTO
WEDNESDAY WITH ADDITIONAL HEAVY RAINFALL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

RAINFALL REPORTS WOULD BE GREATLY APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-051030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
528 AM EST FRI MAR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS SMALL CRAFT CONDITIONS ARE EXPECTED THIS WEEKEND.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 10:35 AM ESTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke4 days
Mar 4, 12:43 PM ESTRiver Flood WarningIWXAllen68 hr
Mar 4, 12:43 PM ESTRiver Flood WarningIWXCass, Miami, Wabash33 hr
Mar 4, 4:48 PM ESTSmall Craft AdvisoryIWX42 hr

Nearby

River Flood Warnings in Indiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.